Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 3, 2012, 7:34 PM EDT for 4 counties in New York. It was in force for 56 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 7:34 PM EDT (23:34 UTC)
- Expired
- May 3, 2012, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Schuyler County, NY, Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 47 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:36 PM EDT | HAIL 0.88 | Montour Falls, NY | |
| May 3, 7:42 PM EDT | HAIL 0.75 | Horseheads, NY | |
| May 3, 7:47 PM EDT | HAIL 2 | Newfield, NY | VERIFIED BY PICTURE |
| May 3, 7:47 PM EDT | HAIL 2.75 | Newfield, NY | |
| May 3, 7:49 PM EDT | HAIL 1.25 | 1 W Ithaca, NY | |
| May 3, 7:50 PM EDT | HAIL 2 | 2 Ssw Ithaca, NY | |
| May 3, 7:58 PM EDT | HAIL 1 | Newfield, NY | |
| May 3, 7:59 PM EDT | HAIL 1.25 | Newfield, NY | |
| May 3, 8:05 PM EDT | HAIL 1 | Ithaca, NY | |
| May 3, 8:09 PM EDT | HAIL 1 | Ithaca, NY | |
| May 3, 8:11 PM EDT | HAIL 0.75 | Ithaca, NY | |
| May 3, 8:14 PM EDT | HAIL 1.75 | Ithaca, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WUUS51 KBGM 032334 SVRBGM NYC015-097-107-109-040030- /O.NEW.KBGM.SV.W.0002.120503T2334Z-120504T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 734 PM EDT THU MAY 3 2012 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEMUNG COUNTY IN CENTRAL NEW YORK... SOUTHEASTERN SCHUYLER COUNTY IN CENTRAL NEW YORK... TIOGA COUNTY IN CENTRAL NEW YORK... TOMPKINS COUNTY IN CENTRAL NEW YORK... * UNTIL 830 PM EDT. * AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CATHARINE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENFIELD BY 746 PM EDT... NEWFIELD BY 748 PM EDT... DANBY BY 756 PM EDT... ITHACA BY 758 PM EDT... EAST ITHACA AND NORTHEAST ITHACA BY 802 PM EDT... BESEMER AND BROOKTONDALE BY 806 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4260 7631 4206 7618 4206 7689 4240 7689 TIME...MOT...LOC 2333Z 255DEG 27KT 4234 7674 $$ HEDEN
3 follow-up statements
378 WWUS51 KBGM 032347 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 747 PM EDT THU MAY 3 2012 NYC015-097-107-109-040030- /O.CON.KBGM.SV.W.0002.000000T0000Z-120504T0030Z/ CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY- 747 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR TOMPKINS...TIOGA...SOUTHEASTERN SCHUYLER AND CHEMUNG COUNTIES... AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NEWFIELD HAMLET...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH HILL...EAST ITHACA AND DANBY BY 755 PM EDT... BESEMER...WEST SLATERVILLE AND BROOKTONDALE BY 800 PM EDT... WEST SLATERVILLE...SLATERVILLE SPGS AND CAROLINE BY 805 PM EDT... DRYDEN BY 810 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN MONTOUR FALLS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 4260 7631 4206 7618 4206 7689 4240 7689 TIME...MOT...LOC 2347Z 254DEG 36KT 4238 7658 $$ HEDEN
365 WWUS51 KBGM 032355 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 755 PM EDT THU MAY 3 2012 NYC015-097-107-109-040030- /O.CON.KBGM.SV.W.0002.000000T0000Z-120504T0030Z/ CHEMUNG NY-SCHUYLER NY-TIOGA NY-TOMPKINS NY- 755 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR TOMPKINS...TIOGA...SOUTHEASTERN SCHUYLER AND CHEMUNG COUNTIES... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SOUTH HILL...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAST ITHACA...BESEMER AND FOREST HOME BY 800 PM EDT... WEST SLATERVILLE...SLATERVILLE SPGS AND WEST DRYDEN BY 805 PM EDT... ETNA...FREEVILLE AND CAROLINE BY 810 PM EDT... DRYDEN BY 815 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4260 7631 4206 7618 4206 7689 4240 7689 TIME...MOT...LOC 2355Z 248DEG 33KT 4240 7650 $$ HEDEN
565 WWUS51 KBGM 040014 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 814 PM EDT THU MAY 3 2012 NYC015-097-040023- /O.CAN.KBGM.SV.W.0002.000000T0000Z-120504T0030Z/ CHEMUNG NY-SCHUYLER NY- 814 PM EDT THU MAY 3 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHUYLER AND CHEMUNG COUNTIES IS CANCELLED... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4208 7642 4249 7656 4255 7630 4215 7620 TIME...MOT...LOC 0013Z 249DEG 31KT 4243 7632 $$ NYC107-109-040030- /O.CON.KBGM.SV.W.0002.000000T0000Z-120504T0030Z/ TIOGA NY-TOMPKINS NY- 814 PM EDT THU MAY 3 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTHEASTERN TOMPKINS AND CENTRAL TIOGA COUNTIES... AT 812 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SLATERVILLE SPGS...MOVING EAST AT 35 MPH. PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4208 7642 4249 7656 4255 7630 4215 7620 TIME...MOT...LOC 0013Z 249DEG 31KT 4243 7632 $$ HEDEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:18 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 3, 4:18 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 418 PM EDT THU MAY 3 2012 .SYNOPSIS... HIT AND MISS SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS NORTHEAST PENNSYLVANIA...WILL BECOME MORE WIDESPREAD LATER TONIGHT AND FRIDAY...AS A COLD FRONT ULTIMATELY APPROACHES THE REGION. THE FRONT WILL PUSH SOUTH OF THE AREA FRIDAY NIGHT...WITH MAINLY DRY AND A BIT COOLER WEATHER EXPECTED THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 4 PM THU UPDATE... STABILITY GRADIENT IS QUITE EVIDENT ATTM...BOTH ON OBSERVED PARAMETERS AND SAT/RADAR IMAGES...WITH MUCH BETTER TSTM POTENTIAL EVIDENT ACRS THE TWIN TIERS AND OUR SRN ZNS...VERSUS ELSEWHERE IN THE CWA. BASED ON THE COLLOCATION OF INSTAB AND WEAK FORCING THROUGH ABT 01-02Z...FROM THE SRN TIER OF NY SWD THROUGH NE PA...WE'LL CARRY SCTD SHRA/TSRA...WITH LTL OR NO ACTIVITY EXPECTED FOR THE REST OF THE FA. SOME OF THESE STORMS MAY HAVE TO BE WATCHED CLOSELY...AS VERY WEAK LOW-LVL SHEAR ACTUALLY IS PROGGED TO IMPROVE A BIT THROUGH THIS EVE...AND A WEAK SFC BNDRY REMAINS IN THE VICINITY. LATER TNT (AFTER ABT 06Z)...ANOTHER CLUSTER OF SHRA/TSRA SHOULD MOVE INTO UPSTATE NY FROM THE W (REMNANTS OF CURRENT COMPLEX ACRS MI AND SRN ONT). THUS...WE'LL INCREASE POPS LATE AT NGT TO LIKELY/NUMEROUS VALUES...TAPERING BACK TO CHC/LOW CHC DOWN OVER NE PA. PREV DISC... 1045 AM UPDATE... AS OF LATE MRNG...SAT IMAGERY INDICATES THAT LWR CLDS ARE HANGING TOUGH ACRS NRN/ERN PTNS OF THE FA...WITH MUCH OF THE CNTRL SRN TIER/BRADFORD CNTY PA INTO SUNSHINE. IN ALL LIKELIHOOD...THE ST LYR WILL ERODE A BIT FURTHER THIS AFTN...AS BLYR HEATING WORKS ON THE LOW CLOUD MASS. THUS...PTLY TO MOSTLY SUNNY SKIES SHOULD BE THE RULE THROUGH AT LEAST MID-AFTN...ROUGHLY W OF A LN FROM AUBURN-KBGM-KAVP...WITH MUCH MORE LIMITED SUN FARTHER TO THE E...DEEPER INTO THE MARITIME AMS N/E OF A WEAK SFC BNDRY. OVERALL...WE ONLY TWEAKED THIS AFTN'S MAX TEMP GRID SLIGHTLY FROM EARLIER PROJECTIONS...TRYING TO SHOW A SW-NE GRADIENT ACRS THE RGN. AS FAR AS CONVECTIVE POTENTIAL IS CONCERNED...INSTAB IS BUBBLING UP ATTM ACRS WRN NY/PA...GENERALLY TO THE W AND S OF OUR CWA. WE DO ANTICIPATE THAT THE AMS WILL BECOME AT LEAST SOMEWHAT UNSTABLE IN OUR WRN/SRN ZNS THIS AFTN (ML CAPES PERHAPS 500-1000...WHERE SUNSHINE IS MOST PREVALENT). AT ISSUE IS A MID-LVL WARM LYR (825-700 MB) ON THIS MRNG'S KBUF SNDG. GIVEN ONLY WEAK UPR-LVL FORCG...IT MAY BE DIFFICULT TO PUSH AIR PARCELS PAST THIS RGN OF CIN. GIVEN THAT HRRR/LOCAL WRF GUIDANCE IS HINTING AT SOME CONVECTIVE DEVELOPMENT AFTER 18Z WRN/SRN PTNS OF THE FA (WHERE THERE WILL BE SOME INSTAB...AS MENTIONED BEFORE)...WE'LL HEDGE OUR BETS AND GO WITH SCTD SHRA/TSRA THIS AFTN...FROM NEAR KELM SEWD INTO NE PA. ELSEWHERE...WE THINK ANY ACTIVITY WILL BE AT A MINIMUM...AND POPS WILL BE QUITE LOW. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... FOR FRI...A MUDDY PICTURE IS THERE ATTM WITH REGARDS TO CONVECTIVE POTENTIAL. WHILE THE MAIN SFC COLD FRNT SHOULD BE CROSSING THE FA AT A DIURNALLY FAVORABLE TIME OF DAY (AFTN INTO EARLY EVE)...VEERING WINDS SHOULD WELL PRECEDE THIS BNDRY (MINIMIZED CONVERGENCE)...AND THE DEGREE OF CLEARING/SUNSHINE IS UNCERTAIN BEHIND EARLY AM ACTIVITY. FOR NOW...WE'LL MAINTAIN CONTINUITY AND CALL FOR SCTD SHRA/TSRA...CONCENTRATED UP N IN THE AM...THEN FROM AFTN ONWARD ACRS NY'S SRN TIER AND NE PA. THE FLOW SEEMS MORE UNIDIRECTIONAL THAN IT IS ATTM (WNW OVER A DEEP LYR)...BUT IS ALSO STGR IN MAGNITUDE. AS MENTIONED BEFORE...THE INSTAB IS A QUESTION MARK...AND DEPENDS ON BLYR HEATING. MODEL PROGS ARE FOR ML CAPES IN THE 500-750 RANGE FRI AFTN. AT ANY RATE...WE SHOULD SEE A DECREASE IN ACTIVITY BY EARLY FRI EVE...AS THE AFOREMENTIONED FRNT PUSHES SWD. THEREAFTER...THE WEEKEND LOOKS MOSTLY DRY...AS HIGH PRES NOSES SEWD FROM S-CNTRL CANADA. TEMPS LOOK A LTL COOLER SAT/SUN...BUT AFTN HIGHS SHOULD STILL MAKE IT INTO THE 60S-LWR 70S...SPCLY SAT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... 220 PM UPDATE...WNW FLOW...TRANSITIONS TO UPPER RIDGING INTO EARLY NEXT WEEK...BUT THINGS GET MUDDLED HEADING INTO MIDWEEK AS DEEP TROUGH OR UPPER LOW DROPS INTO WESTERN GREAT LAKES AND SHIFTS OUR WAY WITH TIME. THERE IS UNCERTAINTY AS TO IF THE RIDGING WILL BE AMPLIFIED OR FLAT EARLY IN THE WEEK. OVERALL...IT LOOKS LIKE A FAIRLY DIRTY RIDGE WITH EMBEDDED WAVES PASSING THROUGH IT...FAVORING A FLATTER RIDGE. THAT COMBINED WITH FAIRLY LARGE HIGH OFF THE COAST...KEEPING A SOUTHEASTERLY SURFACE FLOW INSTEAD OF SOUTHWESTERLY...FAVORS TEMPERATURES STAYING FAIRLY CLOSE TO NORMAL RATHER THAN SURGING WELL ABOVE IT. CHANCE OF SHOWERS MONDAY NIGHT THROUGH WEDNESDAY...NOT VERY COMMITTAL ON SPECIFIC TIMING. PATTERN LOOKS TO FEATURE WARM FRONT AROUND MONDAY NIGHT/EARLY TUESDAY...FOLLOWED BY COLD OR OCCLUDED FRONT IN THE LATE TUESDAY/WEDNESDAY TIME FRAME. SLIGHTLY ABOVE NORMAL TEMPERATURES /IF ANY/...WILL TRANSITION TOWARDS NORMAL TUESDAY/WEDNESDAY...WITH TROUGHY PATTERN PROBABLY INBOUND BEYOND FOR A PERIOD OF AT LEAST SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... WARM FRONT JUST SHIFTING NORTH AT 18Z...HAS ALLOWED MVFR CIGS TO BREAK ACROSS THE AREA. HOWEVER...INCREASED SUNSHINE WILL SERVE TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON...MAINLY TOWARDS KELM AND KAVP WHERE THE SUN HAS BEEN OUT THE LONGEST. THESE TERMINALS APPEAR BEST SET UP FOR POSSIBLE THUNDERSTORMS 21Z-01Z AS A WEAK DISTURBANCE MOVES ACROSS AND HARNESSES THE INSTABILITY. KITH-KBGM WILL BE MORE ON THE FRINGE OF INSTABILITY...BUT WILL STILL HAVE TO WATCH THINGS CLOSELY. OVERNIGHT...IN WAKE OF CONVECTIVE WAVE...MOIST NEAR-SURFACE LAYER...AND LIMITED CLOUD COVER ALOFT...MAY LET LOW STRATUS AND/OR FOG DEVELOP TONIGHT. HOWEVER...LOW CONFIDENCE IN THE DETAILS BECAUSE OTHER UPPER DISTURBANCES COULD BRING MORE WAVES OF CONVECTION OVERNIGHT INTO FRIDAY MORNING. FOR NOW...I ADDED AT LEAST SHOWERS TO THE NORTHERN TERMINALS WHERE THERE IS A LITTLE MORE CONFIDENCE...WHILE BRINGING IN MVFR CIGS KEKN-KITH AND IFR TO KBGM-KAVP. COLD FRONT AND UNSTABLE AIR FRIDAY WILL CAUSE NEW THUNDERSTORMS TO DEVELOP FOR THE CENTRAL AND SOUTHERN TERMINALS AS WELL...THOUGH MAINLY AFTER 18Z FRIDAY. .OUTLOOK... FRI AFTN-FRI NGT...PERIODS OF MVFR/BRIEF IFR RESTRICTIONS IN SHOWERS/TSTMS...ESPECIALLY FRI. SAT-MON...MAINLY VFR...EXCEPT PERHAPS LINGERING MVFR CIG SAT MRG. MON NGT-TUE...POSSIBLE MVFR WITH -SHRA AROUND WARM FRONT. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...MDP AVIATION...MDP
Hazardous weather outlook, May 3, 4:21 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 421 PM EDT THU MAY 3 2012 NYZ009-015>018-023-025-036-037-044>046-057-042030- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-DELAWARE- 421 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY THROUGH EARLY AFTERNOON. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022-024-055-056-062-PAZ038>040-043-044-047-048-072-042030- STEUBEN-CHEMUNG-TIOGA-BROOME-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 421 PM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ON FRIDAY...MAINLY IN THE AFTERNOON OR EARLY EVENING. SOME OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH STRONG WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Special weather statement, May 3, 5:57 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
557 PM EDT THU MAY 3 2012
NYZ022-032245-
STEUBEN NY-
557 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN STEUBEN COUNTY...
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR JASPER...AND MOVING
EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CAMERON MILLS AT 605 PM EDT...
RISINGVILLE AT 615 PM EDT...
THURSTON AT 620 PM EDT...
ADDISON AT 625 PM EDT...
GANG MILLS AND ERWINS AT 640 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4209 7775 4221 7752 4223 7712 4203 7713
4199 7724 4199 7774 4200 7775
HEDENSpecial weather statement, May 3, 6:49 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 PM EDT THU MAY 3 2012
NYZ022>025-055-PAZ038-032345-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-STEUBEN NY-TIOGA NY-TOMPKINS NY-
649 PM EDT THU MAY 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CHEMUNG...EXTREME SOUTHEASTERN
STEUBEN...NORTHERN BRADFORD...SOUTHERN SCHUYLER...SOUTHERN TOMPKINS
AND WESTERN TIOGA COUNTIES...
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL. THIS STORM WAS LOCATED NEAR ELMIRA ARPT...AND MOVING EAST
AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WEST ELMIRA AND MILLPORT AT 655 PM EDT...
HORSEHEADS AND HORSEHEADS NORTH AT 700 PM EDT...
SOUTHPORT AT 705 PM EDT...
BREESPORT AND ALPINE AT 710 PM EDT...
CAYUTA AND WELLSBURG AT 715 PM EDT...
ERIN AND LOWMAN AT 720 PM EDT...
SWARTWOOD AND NEWFIELD HAMLET AT 725 PM EDT...
NEWFIELD AT 730 PM EDT...
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4235 7705 4239 7625 4194 7622 4197 7693
4200 7694 4200 7697
EMGLocal storm report, May 3, 6:54 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
654 PM EDT THU MAY 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL COOPERS PLAINS 42.18N 77.15W
05/03/2012 E0.75 INCH STEUBEN NY PUBLIC
&&
EMGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:57 PM EDT | Special Weather Statement | BGM | Steuben | 48 min |
| May 3, 6:04 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 56 min |
| May 3, 6:49 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 56 min |
| May 3, 7:56 PM EDT | Special Weather Statement | BGM | Steuben | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.